MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: complete establishment name: (b)(6) hospital.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported during a therapeutic procedure, when using single use guide sheath kit, the opaque marker tip fell off inside the patient¿s lung.It was immediately retrieved and replaced with another one, and the procedure was completed using a similar device.There was no health risk from this incident.Additional patient and procedural follow-up have been performed and pending further information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update to fields.The subject device was manufactured on december 2023 based on the provided 3 digit lot information "3zk".However, the exact manufacture date is unknown.The device was evaluated by olympus.The radiopaque tip detached from the guide sheath tube, and the detachment was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported event occurred due to the following mechanism: 1.) due to certain factors, a physical load was applied to the distal end of the guide sheath, causing the radiopaque tip to become deformed.2.) near the radiopaque tip, the forceps cups were open, causing the deformed radiopaque tip to become caught on the distal end of the introducer.3.) the biopsy forceps was moved forward and backward in the state described in 2).As a result, the radiopaque tip located at the distal end of the guide sheath shifted its position.4.) after the position of the radiopaque tip shifted, an instrument such as the biopsy forceps was inserted, and the distal end was extended.As a result, the radiopaque tip was pushed out by the instrument, causing it to detach from the guide sheath.However, the root cause of the reported event could not be determined.The event can be prevented by following the instructions for use which state: "do not force the instrument if resistance to insertion is encountered.Reduce the angulation until the instrument passes smoothly.Forcing the instrument could cause patient injury, such as punctures, hemorrhages or mucous membrane damage, and could damage the endoscope and/or instrument." "while the ultrasound probe or endotherapy is inserted into the guide sheath, do not force the endoscope or guide sheath.Doing so could result in bending or breaking of endotherapy and/or ultrasound probe." "do not insert the endotherapy into the guide sheath, if the forceps cups are open or if the cytology brush is extended from the distal end of the tube.Doing so could damage the endoscope and/or instrument." "do not withdraw the endotherapy from the guide sheath if resistance to withdrawal is encountered.Reduce the angulation of the endoscope and withdraw the endotherapy and the guide sheath together from the endoscope." "if excessive resistance makes withdrawal difficult, adjust the angulation of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal could damage the endoscope and/or instrument." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that an inductor was not used.However, the biopsy forceps and brush included in the same kit were combined with the guide sheath.Additionally, the biopsy forceps felt difficult to pass through.Despite the poor pass ability, it was pushed and pulled as it was.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19704633
Report Number9614641-2024-01402
Device Sequence Number7991106
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number3ZK
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS BRUSH; OLYMPUS FORCEPS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown